Texas, 2025

Flash Flooding and Hail in Texas, June 8, 2025

June 8, 2025 · NWS SJT · 36 events in 7 counties and zones

The combination of a strong upper level area of low pressure and a cold front resulted in numerous severe thunderstorms across the Big Country during the late afternoon and night time hours. Also, extreme surface instability and strong wind shear helped produce supercell thunderstorms and significant severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The combination of a strong upper level area of low pressure and a cold front resulted in numerous severe thunderstorms across the Big Country during the late afternoon and night time hours. Also, extreme surface instability and strong wind shear helped produce supercell thunderstorms and significant severe weather. The severe storms produced very large hail and intense damaging winds including significant wind damage at the KTXS television studio in Abilene, Texas and a swath of damaging winds from a downburst in Fisher County. The strongest wind speeds ranged from 85 to 100 mph with some of these severe storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:02 AM CST, 2 hours 5 minutes earlier. Its key messages:

  • Dangerous severe weather possible across portions of West Central Texas tonight, with very large hail and hurricane force winds expected with a few of the storms.
  • Cooler and wetter conditions anticipated for much of next week, with heavy rainfall and strong thunderstorms possible at times.
Area forecast discussion, Jun 8, 5:02 AM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
602 AM CDT Sun Jun 8 2025

...New AVIATION...

.KEY MESSAGES...

- Dangerous severe weather possible across portions of West
  Central Texas tonight, with very large hail and hurricane force
  winds expected with a few of the storms.

- Cooler and wetter conditions anticipated for much of next week,
  with heavy rainfall and strong thunderstorms possible at times.

&&

.SHORT TERM...
(Today and tonight)
Issued at 215 AM CDT Sun Jun 8 2025

Not going to add much to what SPC has already been saying about
the severe weather potential for later today into tonight. CAPES
above 5000 J/kg combining with 50+ knots of shear is a potentially
dangerous situation. Latest CAMs are still a rough idea of severe
storms developing across western Oklahoma back west into the South
Plains and Panhandle, with the northwest flow aloft allowing the
storms to dive southeast. How far south it extends into West
Central Texas is a question, with the highest potential still
probably north of a Sweetwater to Brownwood line, including the
City of Abilene. With even higher potential across Haskell and
Throckmorton counties. Will see how it all plays out, but given
the setup, very large hail larger than softball size and winds
near hurricane force are in the realm of possibility. Tornadoes
also possible, both with any supercell that can remain isolated as
well as QLCS tornadoes along the line itself.

Will also need to keep an eye on rainfall. If the line of storms
are rapidly progressive, its less of a concern. At the same time,
the northern Big Country has seen an abundance of rain over the
last month and soils are fairly well saturated.

Temperatures hit the mid and upper 90s yesterday with a few areas
making a run at 100 degrees. Pretty much the same idea today.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 150 AM CDT Sun Jun 8 2025

An active weather pattern is expected for much of the upcoming
week, with heavy rainfall and some threat for severe storms
possible. Northwest flow aloft will develop across the southern
Plains by Monday, as ridging aloft develops across the western
CONUS, with a large upper trough pushing through the Great Lakes
region. In addition, a surface cold front is expected to move into
the Big Country on Monday and stall across the area through mid
week. Several disturbances will move through aloft into Tuesday,
which will aid in several rounds of showers and storms across the
area. A more prominent shortwave will move through late Tuesday
into Wednesday, bringing additional showers and thunderstorms to
the area. At least some threat for severe storms is possible on
any given day through mid week, as modest shear and instability
will exist each day.

The other concern will be flooding. A very moist airmass will be
in place, with precipitable water values ranging between 1.5 and
1.75 inches Monday through Wednesday. A marginal to slight risk
for excessive rainfall will be in place through Wednesday night,
with the potential for widespread 2 to 4 inches of rainfall
through the mid week period. Rain chances will begin to diminish
on Thursday, with mainly dry conditions returning Friday into the
beginning of next weekend. Temperatures will be considerably
cooler as well, with highs only in the 80s Tuesday and Wednesday.
Warmer temperatures return by the end of the week, with highs
back into the low to mid 90s by Friday and Saturday.

&&

.AVIATION...
(12Z TAFS)
Issued at 557 AM CDT Sun Jun 8 2025

Biggest concern for the aviation side will be the timing of the
storms expected across portions of West Central Texas, mainly
around KABI but possibly KSJT and KBBD as well. Still looks like
it will mainly be an evening event and have included this timing
in the terminals for now. This will obviously need to be updated
today as the CAMs get a better handle on the timing. Otherwise,
VFR conditions today. South winds will be gusty at times during
daylight hours. As the convection rolls through the area tonight,
winds will shift to the northeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     99  68  85  68 /  10  40  30  60
San Angelo  99  69  92  68 /   0  20  20  40
Junction    97  70  95  68 /   0  10  20  30
Brownwood   96  68  87  68 /   0  30  30  60
Sweetwater 100  67  85  67 /  10  30  30  60
Ozona       96  71  94  70 /   0  10  20  30
Brady       96  69  91  68 /   0  20  20  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....24
AVIATION...07

In the hours before

Special weather statement, Jun 8, 5:46 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
646 AM CDT Sun Jun 8 2025

TXZ098-099-081215-
Haskell TX-Throckmorton TX-
646 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL AND
NORTHWESTERN THROCKMORTON COUNTIES THROUGH 715 AM CDT...

At 645 AM CDT, Doppler radar was tracking a strong thunderstorm near
Weinert, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Weinert, O'Brien, Irby, and Us-277 Near The Haskell-Knox County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3311 9940 3322 9985 3340 9985 3340 9941
TIME...MOT...LOC 1145Z 291DEG 25KT 3334 9973

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

07
Special weather statement, Jun 8, 6:22 AM CST, 45 minutes before
Special Weather Statement
National Weather Service San Angelo TX
722 AM CDT Sun Jun 8 2025

TXZ098-099-081245-
Haskell TX-Throckmorton TX-
722 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HASKELL AND
SOUTHWESTERN THROCKMORTON COUNTIES THROUGH 745 AM CDT...

At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over
Irby, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Throckmorton, Irby, and The Intersection Of Us-380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3322 9909 3295 9931 3296 9940 3317 9971
      3334 9954
TIME...MOT...LOC 1221Z 303DEG 21KT 3319 9953

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AP

The radar

The Dyess AFB radar (KDYX), 125 km away, was scanning. The volume nearest the first event began at 13:05 UTC.

Open the radar archive at this moment

Event by event

18 hail, 16 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Fisher

When
June 8, 7:07 AM CST
Where
Fisher County, 4.06 mi W of Rotan
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
32.850, -100.540

A mesonet observation station reported a 71 mph wind gust.

Hail, Fisher

When
June 8, 7:10 AM CST
Where
Fisher County, 4.19 mi N of North Roby
Measured
2.75 in hail
Reported by
Public
Coordinates
32.860, -100.370

Public reported baseball size hail 6 miles east of Rotan.

Hail, Fisher

When
June 8, 7:16 AM CST
Where
Fisher County, 0.9 mi NE of Rotan
Measured
1 in hail
Reported by
Public
Coordinates
32.860, -100.460

Public reported quarter size hail.

Hail, Fisher

When
June 8, 7:31 AM CST
Where
Fisher County, 2.71 mi NW of Sylvester
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.750, -100.280

A trained spotter reported ping pong ball size hail.

Thunderstorm Wind, Fisher

When
June 8, 6:58 PM CST
Where
Fisher County, 4.06 mi W of Rotan
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
32.850, -100.540

A mesonet observation station reported a wind gust of 81 mph 5 miles west of Rotan.

Thunderstorm Wind, Fisher

When
June 8, 6:58 PM CST to 7:25 PM CST
Where
Fisher County, 3.32 mi NE of Rotan to 2.2 mi SSE of Sylvester
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.886, -100.433

The National Weather Service conducted a storm survey after a strong supercell thunderstorm moved southeast across Fisher |County, with a swath of very strong winds that pushed through the |northern and central portions of the county. Three broken steel |transmission poles were observed northeast of Rotan, a roof of a |degraded carport was blown off in Rotan, a couple small barns or |outbuildings were heavily damaged east of Roby and in Sylvester, |tree damage was widespread, and broken wood power poles were |observed as well. The estimated peak wind speed was 100 mph and |the distance of the wind damage was around 18 miles.

Thunderstorm Wind, Haskell

When
June 8, 7:00 PM CST
Where
Haskell County, 0.58 mi E of Rochester
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.320, -99.860

Emergency manager reports a roof was damaged at a school. Numerous trees were also blown down across Rochester. Time estimated via radar.

Thunderstorm Wind, Haskell

When
June 8, 7:01 PM CST
Where
Haskell County, 2.15 mi NNE of Weinert
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
33.350, -99.670

A mesonet observation station reported a 73 mph wind gust.

Thunderstorm Wind, Haskell

When
June 8, 7:20 PM CST
Where
Haskell County, 0.69 mi N of Haskell
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
33.180, -99.750

A mesonet observation station reported a 66 mph wind gust.

Thunderstorm Wind, Jones

When
June 8, 7:45 PM CST
Where
Jones County, 0.58 mi E of Stamford Arledge Arp
Measured
75 kt (86 mph) measured gust
Reported by
Mesonet
Coordinates
32.920, -99.720

A wind gust of 86 mph was measured at the Mesonet site 5 miles east-southeast of Stamford.

Thunderstorm Wind, Fisher

When
June 8, 7:45 PM CST
Where
Fisher County, 1.16 mi E of Roby
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.750, -100.360

Law Enforcement reported a Hog Farm east of Roby had damage to their property and multiple powerlines down along the road.

Thunderstorm Wind, Fisher

When
June 8, 7:50 PM CST
Where
Fisher County, 0.58 mi W of Mc Caulley
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.780, -100.210

Law Enforcement reported multiple powerlines down along Farm to Market Road 57.

Thunderstorm Wind, Throckmorton

When
June 8, 8:05 PM CST
Where
Throckmorton County, 1.35 mi ENE of Lusk
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.980, -99.000

The Woodson Fire Department reported 70 to 75 mph wind gusts.

Hail, Throckmorton

When
June 8, 8:05 PM CST
Where
Throckmorton County, 0.69 mi N of Woodson
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.030, -99.050

Woodson Fire Department reported quarter size hail 1 mile north of Woodson.

Hail, Throckmorton

When
June 8, 8:15 PM CST
Where
Throckmorton County, Woodson
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.020, -99.050

NWS Austin/San Antonio relayed a trained spotter report of golf ball size hail in Woodson, Texas.

Thunderstorm Wind, Shackelford

When
June 8, 8:25 PM CST
Where
Shackelford County, 3.75 mi ENE of Albany
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
32.750, -99.240

A mesonet observation station reported a 66 mph wind gust.

Hail, Shackelford

When
June 8, 8:35 PM CST
Where
Shackelford County, 3.55 mi E of Albany
Measured
1.25 in hail
Reported by
Public
Coordinates
32.740, -99.240

Public report of half dollar sized hail.

Hail, Jones

When
June 8, 9:05 PM CST
Where
Jones County, Noodle
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.600, -100.050

An amateur radio operator reported quarter size hail in Noodle, Texas.

Hail, Taylor

When
June 8, 9:08 PM CST
Where
Taylor County, 0.58 mi E of Merkel
Measured
1 in hail
Reported by
Public
Coordinates
32.470, -100.010

Public report of quarter size hail in Merkel, Texas.

Hail, Callahan

When
June 8, 9:34 PM CST
Where
Callahan County, 0.9 mi SW of Baird
Measured
1.25 in hail
Reported by
Public
Coordinates
32.390, -99.410

Public report of half dollar sized hail in Baird.

Hail, Taylor

When
June 8, 9:35 PM CST
Where
Taylor County, 1.81 mi NE of Abilene
Measured
1 in hail
Reported by
Public
Coordinates
32.470, -99.710

Public report of quarter size hail at Abilene Christian University.

Hail, Callahan

When
June 8, 9:39 PM CST
Where
Callahan County, 0.69 mi S of Baird
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.390, -99.400

An amateur radio operator reported golf ball size hail in Baird along I-20.

Hail, Callahan

When
June 8, 9:56 PM CST
Where
Callahan County, 0.9 mi NE of Clyde
Measured
1 in hail
Reported by
Public
Coordinates
32.410, -99.490

Public report of quarter sized hail in Clyde.

Thunderstorm Wind, Taylor

When
June 8, 10:09 PM CST to 10:19 PM CST
Where
Taylor County, 1.81 mi SE of Abilene Bttrfld Arpt to 2.23 mi NE of Abilene
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.510, -99.760

A National Weather Service Storm Survey determined that a microburst from a severe thunderstorm occurred across northern portions of Abilene. The 199 foot tower at the KTXS TV station was bent and pushed over onto the roof and all the way to the other side of the property, while the base of the tower stayed intact. Meanwhile, |in the rear of the KTXS TV station facility, a large, heavy air |conditioning unit on top of the garage being blown over was likely|the cause of the roof caving in and the partial collapse of the |exterior brick walls of the garage. Finally, the roof of the |carport in the rear of the KTXS TV station was blown off, with one|panel of the roof being sent to the other side of the building. |Due to this structural damage, peak winds were estimated at 90 mph.

Elsewhere in northern Abilene, there was widespread tree damage |(large broken tree limbs, some trees uprooted), road signs were |bent or blown over, a drive in movie theater screen was destroyed,|and the roof of a single family residence was heavily damaged. |Also, a brick wall in front of the HSU football field stands was |partially collapsed.

Thunderstorm Wind, Taylor

When
June 8, 10:17 PM CST
Where
Taylor County, 2.23 mi NE of Abilene
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.470, -99.700

Public reported multiple tree branches blown down. A fence was also knocked down.

Thunderstorm Wind, Taylor

When
June 8, 10:19 PM CST
Where
Taylor County, 2.29 mi NE of Abilene
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
32.474, -99.704

A 78 mph wind gust was measured at the West Texas Mesonet observation station on the Abilene Christian University campus.

Flash Flood, Jones

When
June 8, 10:30 PM CST
Where
Jones County, 0.9 mi SW of Hodges to 0.53 mi SSW of Hodges
Cause
Heavy Rain
Reported by
Public
Coordinates
32.570, -99.910

Public report of flood waters over FM 605 and FM 707 on social media. Some portions of the road had flood water depth around 2 feet. Estimated time of peak flooding based on radar data.

Hail, Taylor

When
June 8, 10:34 PM CST
Where
Taylor County, 0.58 mi W of Tye
Measured
1.5 in hail
Reported by
Public
Coordinates
32.450, -99.880

Public report of ping pong ball sized hail near Tye.

Thunderstorm Wind, Callahan

When
June 8, 10:44 PM CST
Where
Callahan County, 2.23 mi NW of Clyde
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
32.420, -99.530

A mesonet observation station reported a 61 mph wind gust.

Hail, Callahan

When
June 8, 10:45 PM CST
Where
Callahan County, 0.9 mi NE of Clyde
Measured
1.75 in hail
Reported by
Public
Coordinates
32.410, -99.490

Public report of golf ball sized hail near Clyde.

Hail, Taylor

When
June 8, 10:47 PM CST
Where
Taylor County, 4.19 mi S of Wylie
Measured
1.25 in hail
Reported by
Public
Coordinates
32.320, -99.760

Public report of half dollar sized hail just west of Potosi.

Hail, Taylor

When
June 8, 10:47 PM CST
Where
Taylor County, 1.88 mi ENE of Caps
Measured
2.5 in hail
Reported by
Public
Coordinates
32.390, -99.820

Public report of tennis ball sized hail just south of Dyess AFB.

Hail, Callahan

When
June 8, 10:49 PM CST
Where
Callahan County, 2.71 mi ENE of Clyde
Measured
1.75 in hail
Reported by
Public
Coordinates
32.420, -99.460

Public report of golf ball sized hail just northeast of Clyde.

Thunderstorm Wind, Taylor

When
June 8, 10:57 PM CST
Where
Taylor County, 1.88 mi WSW of Potosi
Measured
61 kt (70 mph) estimated gust
Reported by
County Official
Coordinates
32.310, -99.700

A county official reported the following damage at a one family residence: A portion of a gutter peeled off, debris in the yard, a shed blown over upside down, a solar panel installation pulled slightly out of the ground, and large tree branches knocked down. Time estimated based off of radar.

Hail, Taylor

When
June 8, 11:10 PM CST
Where
Taylor County, 2.44 mi ENE of Tuscola
Measured
1 in hail
Reported by
Public
Coordinates
32.230, -99.760

Public report of quarter size hail 2.5 miles northeast of Tuscola.

Flash Flood, Taylor

When
June 8, 11:11 PM CST
Where
Taylor County, 2.15 mi SSW of Abilene to 2.19 mi SSW of Abilene
Cause
Heavy Rain
Reported by
Public
Coordinates
32.420, -99.740

Public report of street flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271352, 1271345, 1271346, 1271348, 1271367, 1271435, 1271449, 1271357, 1271368, 1271371, 1271373, 1271377, 1271381, 1271706, 1271707, 1271385, 1271708, 1271709, 1271710, 1271711, 1271713, 1271714, 1271716, 1271438, 1271447, 1271445, 1271442, 1271717, 1271427, 1271718, 1271719, 1271720, 1271723, 1271454, 1271725, 1271444.